Does Lyrica make you tired?

Discussion in 'Fibromyalgia and ME & Chronic Fatigue Syndrome' started by moab341, Mar 15, 2007.

  1. moab341

    moab341 New Member

    I have been in such a flare and I am trying to get myself out of it. I'm off Neurontin and trying Lyrica now. I'm hoping to lose the weight I gained on Neurontin....but I don't know if Lyrica is any better in that dept.

    I am interested to know if fatigue increased for others on Lyrica, because mine's been off the charts all week.
    Hard to know if it's the medication or the flare that's causing it, but I have a lot of swelling and joint pain too.

    I'd be interested to hear anyone's experience on Lyrica and if it helped or made you worse.
  2. Shalala

    Shalala New Member

    SOrry you are feeling bad. I just took myself off the Lyrica because I had a bad reaction to it. I also felt woozie and drunk like. It works differently for everyone. I hope it can help you :)
  3. TerryS

    TerryS New Member

    I've had the same reaction as Shalala. About an hour after I take the Lyrica, I suddenly feel like I've had a couple of drinks (and two drinks makes me pretty darn high). It does not make me tired or sleepy, though. I'm taking 50 mg twice a day. I was supposed to take it 3x a day but couldn't handle being drunk around the clock! Taking twice a day keeps my BAD pain down pretty well (unless I get stressed out, then I notice it flares up immediately).

    As far as weight gain, I've gained back a couple of pounds but mostly it seems to bloat me. My ENT just put me on a diuretic last week for Meniere's disease, and that seems to counteract the bloating effect. The Lyrica also caused my blood pressure to rise (but I had low BP in the first place)...the diuretic has balanced out that effect, also.

    Anyhow, I'm rambling...sorry.

    TerryS
  4. suzannekart

    suzannekart New Member

    I just wanted to tell you my dr. is taking me off Lyrica because of the terriable weight gain. I have learned it is a really common side effect. I did not find it did a great deal for my pain.

    Suzanne
  5. dixie22

    dixie22 New Member

    I tried Lyrica and couldnt function on the stuff...felt like my body was weighted down.
  6. My rheum. dr. gave it to me and I first started on 150 mg of lyrica and OMG it knocked me for a loop, I said NO WAY and quit. BUT I went to my reg. dr. for a sinus infection and mention what he had given me, and She recommended I take it, BUT she said that was way too high a dose to start at , so I started at 50 mg once a day for a wk, 2nd wk 50 mg twice a day, then up to 75mg twice a day, I am now up to 100 mg twice a day. It really doesn't make me tired. It really helps with the pain. I was in severe pain before I took it.

    My dr. said it will help you sleep, but NO it doesn't. Good luck, SLOWLY upping the dose is the key. I decided to do it MY way not the rheum. if it takes longer to up the dose too bad for the dr. Its our body. What dose are you on? Good luck

    **Just remember everyone is different in taking meds how it affects them.**

    My rheum. dr. said he STRONGLY recommended I take it. So did my family dr.
  7. Nikki

    Nikki Member

    I started taking low does of Lyrica about 2-3 yrs ago.
    Now I am up to 200 mgs twice a day. I've adapted very well to the meds, but don't think I would have if I had started on a high dose.

    It has really helped my pain level. I tried to take myself off the med about 1 yr ago and slowly went into a really bad flare.

    As far as the weight gain, I've only gained about 3 lbs.

    When I first started taking it, it made me really sleepy.
    But, I've since adjusted.

    Hopes this helps.

    Hugs,
    Nikki
  8. mossrose101

    mossrose101 New Member

    Been taking it well over a year. After 6 months and gaining weight I decided to only take it once a day (75mg). I was miserable and was not sleeping well. Went to a new doctor who said I was not taking nearly enough to help. Started taking 75mg 3-6 times day. Now on 150 mg 3x daily. I know another poster mentioned it didnt help her sleep but it made the difference for me and now I get a good night's sleep.

    Can it make you tired? Yes and no for me. Sometimes I take it and feel a small/short-lived surge of energy. My afternoon dose usually makes me feel tired. I can usually work through it but sometimes I do lay down and take a short cat-nap.

    As someone else said, everyone is different on different meds. I know alot here take Cymbalta with good results. For me it was horrible and would never take it again. Really depends on the person with each medication.
  9. StephieBee

    StephieBee New Member

    If Neurontin helped you, you may have good results with Lyrica if not better.

    i myself had a bad reaction with Neurontin years ago so I was reluctant to try Lyrica...but did anyways. I ended up not eating up with the drunken drugged feeling that you are hearing about in previous posts and I would fall asleep everytime I took a dose. I gave up driving because of it for the 2 weeks I was on it. I also was no able to eat anything for 2 weeks and dropped 10 lbs despite being bedridden.

    Do not let my story get you down....i have a weird nervous system and my doc said that I had some drug interactions that caused some of my meds to turn on me.

    I hope it helps you!!
    Good luck, and take care,
    Steph
  10. moab341

    moab341 New Member

    Thank you!

    I think I will keep the dose down as low as I can to manage the pain.
    The nurse told me how to increase the dosage, but I definately get that weighed down feeling too and I hate it.

    Of course, I hate the pain too.

    Right now this is all I'm on for pain so I am afraid to go off, but I don't want to be a zombie either.
    Everything in moderation I guess!
    Good luck to all of you...Roni

  11. thats what I did, and then my body quickly adjusted to the pill and you can slowly increase it.
  12. forfink

    forfink New Member

    Hi! Have been taking Lyrica for 3 months.......up to 75mg. at bedtime. It does make me more sleepy. Has not helped pain, but it has allowed me to sleep through the night when I take it along with Lunesta. Have not had weight gain problems.
    Not sure if I want to stay on it since it does not help with pain. My doctor would like to see me take a higher dose, but I am not sure I want to. I think my body is getting too use to the Lunesta and it does not work as well these days.

    I take provigil in the mornings for the fatigue, that has really helped!
  13. springlakeorphan

    springlakeorphan New Member

    I take 150mg at night. If I take it during the day, I am a zombie. Only on days when I am sure I have nothing to do can I take 75mg. It took me a year to figure it all out. I have enough brain fog without the added side affects of Lyrica! And in the last year I have gained about 30 pounds.Best of luck!!! Mary